Alert archive / West Virginia / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Apr 22, 2006, 11:04 AM EDT for Preston County, Tucker County, West Virginia; Garrett County, Maryland. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2006, 11:04 AM EDT (15:04 UTC)
- Expired
- Apr 22, 2006, 4:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
Counties Garrett County, MD, Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 142 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 12:15 PM EDT | FLOOD | Albright, WV | MUDSLIDES REPORTED IN THE ALBRIGHT AREA AND IN VICTORIA HOLLOW. |
| Apr 22, 12:30 PM EDT | FLOOD | Bruceton Mills, WV | NUMEROUS ROADS FLOODED IN THE BRUCETON MILLS AREA. ALSO SR50IN FELLOWSVILLE FLOODED. |
| Apr 22, 12:32 PM EDT | FLOOD | Mc Henry, MD | A NUMBER OF ROADS CLOSED DUE TO FLOODING IN MC HENRY. OAKLAND ALSO REPORTS NUMEROUS RAODS AFFECTED BY FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 221515
FFWPBZ
MDC023-WVC077-093-222000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1104 AM EDT SAT APR 22 2006
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GARRETT COUNTY IN MARYLAND
PRESTON COUNTY IN WEST VIRGINIA
TUCKER COUNTY IN WEST VIRGINIA
* UNTIL 400 PM EDT
* AT 1055 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINS SINCE LAST NIGHT CAN CAUSE FLOODING ALONG SMALL STREAMS
AND WHERE DRAINAGE IS POOR. ROADS CAN BE AFFECTED AS WATER FROM
CULVERTS OVERFLOWS. MUD SLIDES AND ROCK SLIDES CAN ALSO OCCUR.
THE HEAVIER RAIN WILL BEGIN TO SUBSIDE THIS AFTERNOON. HOWEVER
FLOODING AND SLIDES CAN OCCUR UNTIL ALMOST EVENING.
DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR
CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 3969 7892 3897 7933 3904 7974 3918 7980
3944 7986 3970 7975
$$3 follow-up statements
000
WGUS71 KPBZ 221645
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1238 PM EDT SAT APR 22 2006
MDC023-WVC077-093-222000-
GARRETT MD-PRESTON WV-TUCKER WV-
1238 PM EDT SAT APR 22 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR
TUCKER...PRESTON AND GARRETT COUNTIES...
AT 1232 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SOME ROAD
FLOODING AND MUDSLIDES IN PARTS OF PRESTON COUNTY WEST VIRGINIA AND
GARRETT COUNTY MARYLAND. AREAS AFFECTED INCLUDED FELLOWSVILLE
BRUCETON AND ALBRIGHT IN PRESTON COUNTY AND OAKLAND AND MCHENRY IN
GARRETT COUNTY.
NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE HEAVIER RAIN HAS
DECREASED IN COVERAGE SINCE NOON. HOWEVER EXPECT ANOTHER SHORT
PERIOD OF HEAVIER RAIN BETWEEN 1PM AND 2PM AS A BAND OF HEAVIER RAIN
MOVES FROM WEST TO EAST THROUGH THE AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALLEY
POINT...TUNNELTON...TERRA ALTA...ROWLESBURG...MASONTOWN...LAUREL
RUN...KINGWOOD...HAZELTON...CRANESVILLE...CLIFTON MILLS...BRUCETON
MILLS...SWALLOW FALLS STATE PARK...PINEY GROVE...OAKLAND...NEW
GERMANY...MOUNTAIN LAKE PARK...MERRILL...MCHENRY...MCCOMAS BEACH...
KITZMILLER...GRANTSVILLE...FRIENDSVILLE...DEEP CREEK LAKE STATE
PARK...BLOOMINGTON...BITTINGER...BIG RUN STATE PARK AND ACCIDENT.
A REMINDER TO TRAVELERS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE
THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO
ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER
SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PITTSBURGH OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE
...1-877-633-6772.
LAT...LON 3969 7892 3897 7933 3904 7974 3918 7980
3944 7986 3970 7975
$$
LG000
WGUS71 KPBZ 221814
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
210 PM EDT SAT APR 22 2006
MDC023-WVC077-093-222000-
GARRETT MD-PRESTON WV-TUCKER WV-
210 PM EDT SAT APR 22 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR
TUCKER...PRESTON AND GARRETT COUNTIES...
AT 204 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STILL SOME
ROADS AFFECTED BY FLOODING AND MUD SLIDES. THE RAIN HAS BEEN
SUBSIDING SO CONDITIONS SHOULD BEGIN IMPROVING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALLEY
POINT...TUNNELTON...TERRA ALTA...ROWLESBURG...MASONTOWN...LAUREL
RUN...KINGWOOD...HAZELTON...CRANESVILLE...CLIFTON MILLS...BRUCETON
MILLS...SWALLOW FALLS STATE PARK...PINEY GROVE...OAKLAND...NEW
GERMANY...MOUNTAIN LAKE PARK...MERRILL...MCHENRY...MCCOMAS BEACH...
KITZMILLER...GRANTSVILLE...FRIENDSVILLE...DEEP CREEK LAKE STATE
PARK...BLOOMINGTON...BITTINGER...BIG RUN STATE PARK AND ACCIDENT.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PITTSBURGH OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE
...1-877-633-6772.
LAT...LON 3969 7892 3897 7933 3904 7974 3918 7980
3944 7986 3970 7975
$$
LG000
WGUS71 KPBZ 221839
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
238 PM EDT SAT APR 22 2006
MDC023-WVC077-093-221848-
GARRETT MD-PRESTON WV-TUCKER WV-
238 PM EDT SAT APR 22 2006
...THE FLASH FLOOD WARNING FOR TUCKER...PRESTON AND GARRETT COUNTIES
IS CANCELLED...
THE HEAVY RAIN HAS ENDED AND FLOODING PROBLEMS AND MUDSLIDES HAVE
SUBSIDED.
LAT...LON 3969 7892 3897 7933 3904 7974 3918 7980
3944 7986 3970 7975
$$
LGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 3:39 AM EDT, 7 hours 25 minutes earlier.
Area forecast discussion, Apr 22, 3:39 AM EDT, 7 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 339 AM EDT SAT APR 22 2006 .SHORT TERM (TODAY)... COOL FRONT WORKING ITS WAY ACROSS CWA ATTM WITH STEADY RAIN IN ADVANCE. CHANCE TSTMS EARLY THE MORNING FOR OUR FAR SE COUNTIES AS CONVECTION RIDING UP THE RIDGE LINE. FOR LATER THIS MORNING AND AFTERNOON SCT RW- AS NEXT LOW DROPS SE INTO THE CENTRAL GREAT LAKES. ON SUNDAY COLD H5 POOL, MINUS 20 TO MINUS 25, ROTATES INTO CWA FROM THE NW IN ADVANCE OF UPPER LOW. CHC INSTABILITY SHOWERS CWA-WIDE SUNDAY WITH LIKELY POPS FAR NORTH CLOSEST TO UPPER LOW AND COLDEST UPPER TEMPS. LOW TOP TSTMS POSSIBLE SUNDAY AFTERNOON WITH SMALL HAIL, ESPECIALLY FOR OUR FAR NRN COUNTIES. && .LONG TERM (TONIGHT THROUGH FRIDAY)... THROUGH THE EXTENDED PORTION OF FORECAST WE REMAIN IN UPPER NORTHWEST FLOW. SUNDAY NIGHT UPPER LOW PASSES TO OUR EAST. FORTY EIGHT HOURS LATER, ON TUESDAY, ANOTHER UPPER LOW MOVES IN FROM THE NORTHWEST BRINGING ANOTHER SHOT OF PCPN. HIGH PRESSURE BUILDS IN FOR THURSDAY AND FRIDAY. && .AVIATION... SFC LOW PRES WAS CNTRD JUST N OF KPHD AS OF 06Z WITH AREAS OF SHRA STILL AFFECTING THE NRN AND ERN PORTS OF THE CNTY WRNG AREA. EXPECT VARIABLE CONDITIONS WITH MOST PORTS TRANSITIONING TO VFR CONDITIONS AS THE MRNG PROGRESSES AND WARM FRONT LIFTS NWD. ANOTHER UPSTREAM SHRTWV IS EXPECTED TO RTN SPPRT FOR SHRA LTR THIS MRNG...WL RESTRICT MENTION TO PORTS ARE N AND E OF THE EXPECTED TROF AXIS FOR NOW...MGW/FKL/DUJ. WND DIRECTION IS VAR AS IS EXPECTED IN VCNTY OF A PRES CENTER...BUT GRADUAL DVLPMNT OF S TO SW WND WL OCCUR AS PRIMARY LOW DIGS NWD DURING THE DAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Apr 22, 5:01 AM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 501 AM EDT SAT APR 22 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-230915- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 501 AM EDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 22, 9:37 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 937 AM EDT SAT APR 22 2006 MDZ001-PAZ030-032-WVZ021>023-041-221615- GARRETT-WESTMORELAND-FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN... CONNELLSVILLE...OHIOPYLE...FAIRMONT...MORGANTOWN...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 937 AM EDT SAT APR 22 2006 NATIONAL WEATHER SERVICE PITTSBURGH SAYS TRAVELERS SHOULD BE ALERT FOR THE FOLLOWING HAZARDS AS THEY GO ACROSS THE MOUNTAINS THIS MORNING. THESE POTENTIAL HAZARDS ARE ALL RELATED TO THE STEADY RAIN THAT HAS FALLEN SINCE FRIDAY EVENING. THERE CAN BE PONDING OF WATER ON ROADS. MUD SLIDES AND ROCK SLIDES ARE ALSO POSSIBLE. BROKEN TREE LIMBS CAN ALSO OBSTRUCT TRAFFIC. FOG CAN LOWER THE VISIBILITY NEAR THE RIDGE TOPS. MANY LOCATIONS HAVE GOTTEN OVER AN INCH OF RAIN SINCE FRIDAY EVENING AND THIS HAS CAUSED SOILS TO BECOME SATURATED. CONDITIONS WILL IMPROVE THIS AFTERNOON AS THE RAIN WILL BE ENDING. TAKE EXTRA CARE TRAVELING TODAY. STAY TUNED FOR UPDATES ON THIS SITUATION.
Nearby
Flash Flood Warnings in West Virginia, 2006Flash Flood Warnings in Maryland, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.